Alert archive / Arkansas / Tornado Warnings in 2015

Tornado Warning 16, NWS Little Rock, AR

May 25, 2015Perry County, Pope County, Yell County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 25, 2015, 6:26 PM CDT for Perry County, Pope County, Yell County, Arkansas. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2015, 6:26 PM CDT (23:26 UTC)
Expired
May 25, 2015, 7:00 PM CDT
In force
34 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Perry County, AR, Pope County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 83 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 6:35 PM CDTTORNADO1 Nne Carden Point Park, ARSOME TREES AND POWER LINES WERE BLOWN DOWN. TORNADO WAS 0.4 MILES LONG AND 100 YDS WIDE.
May 25, 6:40 PM CDTTORNADO2 W Birta, ARSOME TREES AND POWER LINES WERE BLOWN DOWN...ALONG WITH SOME DAMAGE TO A HOME AND OUT BUILDINGS. SOME CHICKEN HOUSES WERE DAMAGED...ONE OF WHICH WAS DESTROYED. TORNADO WAS 1.9 MILES LONG AND 250 YDS WIDE.
May 25, 6:40 PM CDTTORNADO3 Se Ola, ARCONFIRMED TORNADO ON THE GROUND 3 MILES SOUTHEAST OF OLA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 5:51 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WFUS54 KLZK 252326
TORLZK
ARC105-115-149-260000-
/O.NEW.KLZK.TO.W.0016.150525T2326Z-150526T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN PERRY COUNTY IN CENTRAL ARKANSAS...
  SOUTH CENTRAL POPE COUNTY IN CENTRAL ARKANSAS...
  NORTHEASTERN YELL COUNTY IN CENTRAL ARKANSAS...

* UNTIL 700 PM CDT

* AT 624 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR NIMROD LAKE...AND MOVING NORTH AT 25 MPH.

  HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  PETIT JEAN RIVER WMA...                     OLA...
  NIMROD LAKE...        LAKE DARDANELLE STATE PARK...
  GALLA CREEK WMA...    DARDANELLE...         CARDEN BOTTOMS...
  PONTOON...            MT GEORGE...          FOURCHE JUNCTION...
  CENTERVILLE...        CARTER COVE PARK...   CARDEN POINT PARK...
  BIRTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3526 9323 3518 9293 3511 9299 3510 9303
      3507 9303 3489 9319 3492 9330
TIME...MOT...LOC 2326Z 202DEG 23KT 3494 9319

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

62
2 follow-up statements
550 
WWUS54 KLZK 252337
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 PM CDT MON MAY 25 2015

ARC105-115-149-260000-
/O.CON.KLZK.TO.W.0016.000000T0000Z-150526T0000Z/
PERRY AR-POPE AR-YELL AR-
637 PM CDT MON MAY 25 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN YELL...SOUTH
CENTRAL POPE AND WEST CENTRAL PERRY COUNTIES UNTIL 700 PM CDT...

AT 635 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR NIMROD LAKE...AND MOVING NORTH AT 20 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  PETIT JEAN RIVER WMA...                     OLA...
  NIMROD LAKE...        LAKE DARDANELLE STATE PARK...
  GALLA CREEK WMA...    DARDANELLE...         CARDEN BOTTOMS...
  PONTOON...            MT GEORGE...          FOURCHE JUNCTION...
  CENTERVILLE...        CARTER COVE PARK...   CARDEN POINT PARK...
  BIRTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3526 9323 3518 9293 3511 9299 3510 9303
      3507 9303 3495 9317 3496 9327
TIME...MOT...LOC 2338Z 184DEG 18KT 3500 9319

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

62
834 
WWUS54 KLZK 252339
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CDT MON MAY 25 2015

ARC105-115-149-260000-
/O.CON.KLZK.TO.W.0016.000000T0000Z-150526T0000Z/
PERRY AR-POPE AR-YELL AR-
639 PM CDT MON MAY 25 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN YELL...SOUTH
CENTRAL POPE AND WEST CENTRAL PERRY COUNTIES UNTIL 700 PM CDT...

AT 638 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR OLA...AND MOVING
NORTH AT 25 MPH.

HAZARD...DAMAGING TORNADO AND PING PONG BALL SIZE HAIL.

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  PETIT JEAN RIVER WMA...                     OLA...
  NIMROD LAKE...        LAKE DARDANELLE STATE PARK...
  GALLA CREEK WMA...    DARDANELLE...         CARDEN BOTTOMS...
  PONTOON...            MT GEORGE...          FOURCHE JUNCTION...
  CENTERVILLE...        CARTER COVE PARK...   CARDEN POINT PARK...
  BIRTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3526 9323 3518 9293 3511 9299 3510 9303
      3507 9303 3495 9317 3496 9327
TIME...MOT...LOC 2339Z 190DEG 21KT 3501 9318

TORNADO...OBSERVED
HAIL...1.50IN

$$

62

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 25, 2:50 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 25, 2:50 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT MON MAY 25 2015

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
UPPER WAVE ROTATING AROUND THE BASE OF A 500 MB OVER THE HIGH
PLAINS WILL CONTINUE TO PUSH SEVERE CONVECTION FROM TEXAS AND
OKLAHOMA INTO ARKANSAS LATER THIS AFTERNOON AND INTO THE EVENING
HOURS.

SOME STORMS WILL BE SEVERE...WITH WINDS AND HAIL THE PRIMARY
CONCERN. HOWEVER...WITH BACKING WINDS AHEAD OF THE CONVECTION...
LOW LEVEL SHEAR WILL BE ENOUGH TO SUPPORT A TORNADO RISK. THE
HIGHEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE BEFORE 06Z...
THOUGH NOT NON-EXISTENT AFTERWARD.

HEAVY RAINFALL CONTINUES TO BE A CONCERN WITH ANY STRONGER STORMS.
WHILE SOUNDING DATA SHOWS RELATIVELY LOW PRECIPITABLE WATER...ALL
LEVELS WILL CONTINUE TO MOISTEN UP AS THE CONVECTION APPROACHES.
AND...GIVEN THE EXTREMELY SATURATED GROUND IN PLACES...IT WILL NOT
TAKE MUCH TO CAUSE PROBLEMS.

SHOWERS/STORMS SHOULD WANE AFTER MIDNIGHT. HOWEVER...ADDITIONAL
CONVECTION MAY FIRE DURING THE MORNING TUESDAY...PARTICULARLY OVER
THE EAST AS ANOTHER UPPER SYSTEM MOVES THROUGH IN THE MEAN FLOW.

ACTIVE AND UNSETTLED PATTERN WILL CONTINUE THROUGH THE REMAINDER
OF THE SHORT TERM...AS UPPER FLOW WAVERS BETWEEN QUASI-ZONAL AND
SOUTHWESTERLY.
&&

.LONG TERM...FRIDAY THROUGH MONDAY
AN UPPER RIDGE WILL BE OVER THE SOUTHEAST U.S. TO BEGIN THE LONG
TERM PERIOD...WITH AN UPPER LOW OVER THE ROCKIES. THE UPPER LOW
WILL DRIFT INTO THE PLAINS SATURDAY AND STALL THERE UNTIL MOVING
EAST ON MONDAY. THE UPPER RIDGE WILL SHIFT SLIGHTLY TO THE EAST
FOR SUNDAY AND MONDAY.

A COLD FRONT WILL DEVELOP IN THE PLAINS FRIDAY AND SHOULD MOVE INTO
NORTHWEST ARKANSAS BY LATE SATURDAY OR EARLY SUNDAY. THIS FRONT IS
EXPECTED TO SLOWLY MOVE SOUTHEAST ACROSS THE STATE SUNDAY AND
MONDAY. SOUTHWEST FLOW ALOFT WILL KEEP MOISTURE STREAMING OVER
ARKANSAS. AS A RESULT SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH THE PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED
THROUGH MONDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  79  66  83 /  80  70  30  40
CAMDEN AR         69  85  69  85 /  90  50  40  40
HARRISON AR       64  79  63  80 /  80  30  40  40
HOT SPRINGS AR    68  83  68  84 /  90  40  40  40
LITTLE ROCK   AR  69  82  69  85 /  90  50  30  40
MONTICELLO AR     70  82  69  85 /  90  80  30  40
MOUNT IDA AR      67  81  67  83 /  90  40  40  40
MOUNTAIN HOME AR  65  80  65  81 /  80  50  30  40
NEWPORT AR        69  79  67  83 /  80  80  20  40
PINE BLUFF AR     69  82  69  85 /  90  60  30  40
RUSSELLVILLE AR   67  82  67  84 /  90  40  40  40
SEARCY AR         68  81  67  84 /  80  60  30  40
STUTTGART AR      69  81  68  84 /  80  70  30  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.
&&

SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, May 25, 5:45 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 AM CDT MON MAY 25 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
545 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE NATURAL STATE
THROUGH TONIGHT.

ANOTHER IN A SERIES OF UPPER LEVEL STORM SYSTEMS WILL AFFECT THE
STATE FROM THE SOUTHWEST LATER TODAY AND TONIGHT...BRINGING A NEW
ROUND OF SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE AREA...WITH DAMAGING WINDS AND
ISOLATED TORNADOES THE PRIMARY THREATS.

DUE TO THE RECENT HEAVY RAINFALL...IT WILL NOT TAKE MUCH ADDITIONAL
RAINFALL TO CAUSE FLASH FLOODING...AS WELL AS INCREASE THE LEVELS OF
AREA RIVERS. ARKANSANS ARE REMINDED TO MONITOR THE LATEST FORECASTS
THE NEXT FEW DAYS CONCERNING THIS DEVELOPING SITUATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH MUCH OF THE
PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE. A
FEW STRONG OR SEVERE STORMS CANNOT BE RULED OUT AS WELL EACH
AFTERNOON...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, May 25, 4:52 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CDT MON MAY 25 2015

ARZ037-038-041-252220-
MONTGOMERY AR-SCOTT AR-YELL AR-
452 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHEASTERN
SCOTT AND NORTHERN MONTGOMERY COUNTIES UNTIL 515 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MAULDIN...OR NEAR MT IDA...MOVING NORTH AT
35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MT IDA...             ODEN...               MUDDY CREEK WMA...
  MAULDIN...            SIMS...               PENCIL BLUFF...
  HURRICANE GROVE...    GIBBS...              CHULA...
  CEDAR CREEK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3483 9392 3485 9354 3452 9354 3450 9373
TIME...MOT...LOC 2152Z 166DEG 29KT 3459 9368

226

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 10:31 PM CDTRiver Flood WarningLZKYell3 days
May 25, 4:52 PM CDTSpecial Weather StatementLZKMontgomery28 min
May 25, 5:08 PM CDTSevere Thunderstorm WarningLZKPolk37 min
May 25, 5:17 PM CDTSevere Thunderstorm WarningLZKMontgomery, Yell28 min
May 25, 5:31 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott59 min
May 25, 5:39 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Yell51 min
May 25, 5:44 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Yell46 min
May 25, 5:54 PM CDTTornado WarningLZKPolk36 min
May 25, 6:03 PM CDTTornado WarningLZKPerry, Yell27 min
May 25, 6:07 PM CDTSevere Thunderstorm WarningLZKLonoke, White10 min
May 25, 6:09 PM CDTTornado WarningLZKLogan, Scott36 min
May 25, 6:17 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Pike, Scott, Yell58 min
May 25, 6:36 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland54 min
May 25, 6:45 PM CDTTornado WarningLZKLogan, Yell30 min
May 25, 6:47 PM CDTTornado Warning Tornado observedLZKPope, Yell43 min
May 25, 6:50 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike55 min

Nearby

Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.